Klein forms and the generalized superelliptic equation

M.A. Bennett, S.R. Dahmen

Research output: Contribution to journalArticleAcademicpeer-review


If F(x; y) 2 Z[x; y] is an irreducible binary form of degree k 3, then a theorem of Darmon and Granville implies that the generalized superelliptic equation F(x; y) = zl has, given an integer l maxf2; 7 kg, at most nitely many solutions in coprime integers x; y and z. In this paper, for large classes of forms of degree k = 3; 4; 6 and 12 (including, heuristically, \most" cubic forms), we extend this to prove a like result, where the parameter l is now taken to be variable. In the case of irreducible cubic forms, this provides the rst examples where such a conclusion has been proven. The method of proof combines classical invariant theory, modular Galois representations, and properties of elliptic curves with isomorphic mod-n Galois representations.
Original languageEnglish
Pages (from-to)171-239
Number of pages69
JournalAnnals of Mathematics
Issue number1
Publication statusPublished - 2013


  • Wiskunde en Informatica (WIIN)
  • Mathematics
  • Landbouwwetenschappen
  • Natuurwetenschappen
  • Wiskunde: algemeen


Dive into the research topics of 'Klein forms and the generalized superelliptic equation'. Together they form a unique fingerprint.

Cite this